Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Austin/San Antonio, TX

June 2, 20106 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 8:39 PM CDT for 6 counties in Texas. It was in force for 36 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 8:39 PM CDT (01:39 UTC)
Expired
Jun 2, 2010, 9:15 PM CDT
In force
36 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Atascosa County, TX, Bexar County, TX, Comal County, TX, Guadalupe County, TX, Medina County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 8:39 PM CDTTSTM WND GST 607 W San Antonio, TXWINDS OVER 60 MPH AND NEA LOOP 1604 AND BANDERA. SEVERAL LINES BLOWN DOWN.
Jun 2, 8:39 PM CDTHAIL 0.5N Cibolo, TXPEA TO MARBLE HAIL IN CIBOLO
Jun 2, 8:40 PM CDTTSTM WND DMG2 N Alamo Heights, TXSEVERAL TREE LIMBS DOWN AND SHINGLES BLOWN FROM ROOFS
Jun 2, 8:50 PM CDTTSTM WND DMGLytle, TXWINDS IN EXCESS OF 60 MPH.
Jun 2, 8:59 PM CDTTSTM WND DMGN Alamo Heights, TXSEVERAL TREE DOWNS.
Jun 2, 9:05 PM CDTHAIL 0.510 S San Antonio, TXPEA TO MARBLE SIZE HAIL REPORT SOUTH OF DOWNTOWN SAN ANTONIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 2, 7:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3094 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS54 KEWX 030139
SVREWX
TXC013-029-091-187-325-493-030215-
/O.NEW.KEWX.SV.W.0101.100603T0139Z-100603T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ATASCOSA COUNTY...
  BEXAR COUNTY...
  SOUTH CENTRAL COMAL COUNTY...
  WEST CENTRAL GUADALUPE COUNTY...
  EAST CENTRAL MEDINA COUNTY...
  NORTHWESTERN WILSON COUNTY...

* UNTIL 915 PM CDT.

* AT 830 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A BAND OF SEVERE 
THHUNDERSTORMS ACROSS NORTHERN BEXAR COUNTY MOVING SOUTHEAST AT 30 
MPH. THESE STORMS WERE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  

* SOME LOCATIONS IN THE WARNING INCLUDE HILL COUNTRY VILLA...
  HOLLYWOOD PARK...OLMOS PARK...ALAMO HEIGHTS...TERRELL HILLS...
  WINDCREST...UNIVERSAL CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...
  KIRBY...ELMENDORF...CHINA GROVE...CALAVERAS LAKE...SELMA...CIBOLO
  AND GARDEN RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2937 9818 2911 9839 2915 9876 2944 9902
      2970 9819
TIME...MOT...LOC 0137Z 282DEG 14KT 2940 9859

$$
1 follow-up statement
720 
WWUS54 KEWX 030201
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT WED JUN 2 2010

TXC013-029-091-187-325-493-030215-
/O.CON.KEWX.SV.W.0101.000000T0000Z-100603T0215Z/
COMAL TX-GUADALUPE TX-BEXAR TX-MEDINA TX-WILSON TX-ATASCOSA TX-
901 PM CDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON...EAST CENTRAL
MEDINA...BEXAR...WEST CENTRAL GUADALUPE AND SOUTH CENTRAL COMAL
COUNTIES...

AT 857 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT WIDESPREAD 
THUNDERSTORMS ACROSS MUCH OF BEXAR COUNTY MOVING SOUTH AT 30 MPH. 
THESE THUNDERSTORMS WERE CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE 
OF THE STORMS WHICH MAY CONTAIN THE HIGHEST WINDS WAS LOCATED 
FROM VON ORMY TO ELMENDORF.

SOME LOCATIONS IN THE WARNING AREA INCLUDE ALAMO HEIGHTS...TERRELL
HILLS...MITCHELL LAKE...THELMA...BUENA VISTA...BRAUNIG LAKE...
SOUTHTON...LOSOYA...PARITA...LONE OAK...ADKINS...SAYERS...MARTINEZ...
RANDOLPH AFB...BRACKEN...FRIENDLY CORNER...GRAYTOWN...WINDCREST...
UNIVERSAL CITY...ST. HEDWIG...SCHERTZ...LIVE OAK...KIRBY...
ELMENDORF...CONVERSE...CHINA GROVE...CALAVERAS LAKE...SELMA...CIBOLO
AND GARDEN RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2937 9818 2911 9839 2915 9876 2944 9902
      2970 9819
TIME...MOT...LOC 0158Z 282DEG 14KT 2938 9850

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:07 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 2, 8:07 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT WED JUN 2 2010

.UPDATE...
GRIDS AND TEXT PRODUCTS UPDATED FOR SEVERE THUNDERSTORM WATCH 249
WHICH WILL EXPIRE AT 3 AM CDT THURSDAY MORNING. CONVECTIVE COMPLEX
LOCATED OVER THE EASTERN HILL COUNTRY AND THE I-35 CORRIDOR WILL
CONTINUE TO MOVE SOUTHEASTWARD AND MERGE WITH THE CONVECTIVE COMPLEX
MOVING EASTWARD FROM THE RIO GRANDE RIVER. SEVERE WEATHER THREATS
ARE DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL WHICH WILL CAUSE
LOCALIZED FLOODING IN URBAN AREAS.

&&

.PREV DISCUSSION... /ISSUED 613 PM CDT WED JUN 2 2010/

AVIATION...
INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD
THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA
BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER.
THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND
GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND
THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN
ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS
FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT.

DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE
NEXT 24 HOURS.

PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/

DISCUSSION...
AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE
THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS
SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON.
A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD
BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY
HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS
EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS
LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE
INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4
INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL
TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS
THE AREA TONIGHT.

EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST
ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES
TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY
INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU
SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH
THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME
WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN
EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER
THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE
INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN
A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER
AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER
THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH
MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH
CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  90  70  93  73 /  80  30  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  70  90  67  93  70 /  80  30  10  10  -
NEW BRAUNFELS MUNI AIRPORT     70  91  70  93  70 /  80  20  10  10  -
BURNET MUNI AIRPORT            70  90  70  91  72 /  60  20  10  10  -
DEL RIO INTL AIRPORT           70  93  73  95  73 /  50  10  10  -   -
GEORGETOWN MUNI AIRPORT        70  90  70  91  72 /  60  30  10  10  -
HONDO MUNI AIRPORT             70  91  69  93  72 /  80  10  10  -   -
SAN MARCOS MUNI AIRPORT        70  91  70  93  71 /  80  30  10  10  -
LA GRANGE - FAYETTE REGIONAL   72  88  70  95  72 /  80  40  30  10  10
SAN ANTONIO INTL AIRPORT       70  90  70  91  73 /  80  20  10  -   -
STINSON MUNI AIRPORT           70  90  70  92  72 /  80  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/04
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT WED JUN 2 2010

TXZ171>173-183>194-202>209-217>225-228-031200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN
UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE
THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE
SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH
CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST
LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE
CONTINUES EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Jun 2, 8:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     N LEON SPRINGS          29.67N  98.63W
06/02/2010                   BEXAR              TX   PUBLIC

            WINDS GUSTING TO 50 MPH AND NUMEROUS POWER LINES DOWN.

&&

EVENT NUMBER EWX1000340

MCDONALD
Local storm report, Jun 2, 8:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     3 SW SAN ANTONIO        29.39N  98.53W
06/02/2010  E50 MPH          BEXAR              TX   NWS EMPLOYEE

&&

EVENT NUMBER EWX1000341

CJM
Local storm report, Jun 2, 8:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND GST     SAN ANTONIO             29.42N  98.49W
06/02/2010  M64 MPH          BEXAR              TX   ASOS

&&

EVENT NUMBER EWX1000342

CJM
Local storm report, Jun 2, 8:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     N SEA WORLD             29.46N  98.70W
06/02/2010  E50 MPH          BEXAR              TX   PARK SERVICE

            WINDS GUSTING OVER 50 MPH.

&&

EVENT NUMBER EWX1000343

MCDONALD
Local storm report, Jun 2, 8:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     N CASTLE HILLS          29.52N  98.52W
06/02/2010                   BEXAR              TX   AMATEUR RADIO

            NUMEROUS POWER OUTAGES.

&&

EVENT NUMBER EWX1000344

MCDONALD
Local storm report, Jun 2, 8:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     8 NNE SAN ANTONIO       29.53N  98.44W
06/02/2010                   BEXAR              TX   PUBLIC

            NUMEROUS TREES BLOWN DOWN AROUND THE SAN ANTONIO
            AIRPORT.

&&

EVENT NUMBER EWX1000345

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:31 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Gillespie, Kendall, Kerr44 min
Jun 2, 7:37 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala53 min
Jun 2, 8:05 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe40 min
Jun 2, 8:24 PM CDTSevere Thunderstorm WarningEWXCaldwell, Fayette, Gonzales, Lavaca44 min
Jun 2, 8:50 PM CDTAreal Flood AdvisoryEWXBexar2 hr
Jun 2, 8:55 PM CDTSevere Thunderstorm WarningEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson35 min
Jun 2, 9:35 PM CDTSevere Thunderstorm WarningEWXAtascosa, DeWitt, Gonzales, Karnes, Wilson40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.